Luvox Overdose

As with any medication, it is possible to overdose on Luvox. Some common symptoms of a Luvox overdose include a rapid heart rate, nausea, and breathing problems. The effects of a Luvox overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines. Treatment options for a recent overdose can include pumping the stomach or administering certain medications.

Luvox Overdose: An Introduction

Luvox® (fluvoxamine maleate) is a medication that is used to treat obsessive-compulsive disorder (OCD). As with all medicines, it is possible for a person to overdose on Luvox. The effects of a Luvox overdose will vary depending on a number of factors, including how much Luvox was taken and whether it was taken with any other medicines.
 

Symptoms of a Luvox Overdose

If a person overdoses on Luvox, the symptoms can vary. Some of the most common Luvox overdose symptoms include:
 
  • Low potassium in the blood (hypokalemia)
  • Low blood pressure (hypotension)
  • Nausea
  • Breathing problems
  • Drowsiness
  • A rapid heart rate (tachycardia)
  • Vomiting.
     
Other Luvox overdose symptoms may include, but are not limited to:
 
  • Irregular heart rhythms (arrhythmias)
  • A slow heart rate (bradycardia)
  • Seizures
  • Shakiness (tremors)
  • Diarrhea
  • Coma
  • Loss of life.
     

Treatment for a Luvox Overdose

The treatment for a Luvox overdose will vary. If the Luvox overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Luvox overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to control an irregular heart rhythm or control seizures
  • Closely monitoring the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Luvox.
Feed Your Adult ADHD Brain

Luvox for OCD

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.